Flash Flood, Clarion
- When
- September 1, 11:15 PM EST to September 2, 1:00 AM EST
- Where
- Clarion County, Strattanville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.192, -79.421 (the zone’s center; the record gives no point)
Road flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 1, 1:52 PM EST, 9 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 252 PM EDT MON SEP 1 2003 1ST BATCH OF HEAVY RAIN MOVING THROUGH EASTERN PORTIONS OF FA ATTM WITH NEXT SHORT WV MOVING INTO WESTERN PORTION WITH NEXT BATCH. MESOETA BEGINS TO TAPER OFF TO SCATTERED SHOWERS IN THE NW TIER BY LATE MORNING AS NEXT LOW MOVES OFF. WILL EXTEND FLOOD WATCH TIL 11 AM IN ACCORD WITH THIS AND ANY RUNOFF THAT IS STILL ONGOING. MAY BE SOME BREAK IN THE POPS TUESDAY NIGHT AS FRONT SAGS TO SOUTH...BUT THEN RETURNS AS REMAINS OF TROPICAL SYSTEM MOVES UP THE MISSISSIPPI AND OHIO VALLEYS. FOR NOW WENT WITH HIGH CHC POPS FOR WED AND WED NIGHT AND CHCS ALONG OUR SE TIER FOR THURS. BEYOND THURS MUCH DEPENDS ON FUTURE COURSE OF FABIAN AND WHAT IS COMING UP ALONG THE SOUTHEAST GULF ACCORDING TO GFS. TEMPS SIMILAR TO FWC MOS GUIDANCE BUT DID NOT GO AS HIGH FOR MAXS TOMORROW COUNTING ON CLOUD COVER AND RAIN. PIT 65 76 63 76 / 90 80 50 50 HLG 65 77 63 76 / 90 80 50 50 MGW 67 77 65 78 / 70 70 50 50 ZZV 65 77 64 77 / 90 80 50 50 PHD 65 76 64 77 / 90 80 50 50 FKL 61 72 59 73 / 90 80 40 50 DUJ 60 72 59 73 / 90 80 40 50 LBE 65 77 63 76 / 90 80 50 50 BTP 63 73 61 75 / 90 80 50 50 IDI 63 73 61 75 / 90 80 50 50 ODM 65 73 60 73 / 70 60 60 50 .PBZ... MD...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-010945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 555 AM EDT MON SEP 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OHIO HEADWATERS AREA. RAIN AMOUNTS OVER 1.50 INCHES MAY OCCUR AND THIS AMOUNT CAN CAUSE FLOODING ALONG SMALL STREAMS AND IN OTHER AREAS WITH POOR DRAINAGE. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EAST CENTRAL OHIO, MAINLY DURING THE AFTERNOON AND EVENING HOURS, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE MAY CONTINUE TO BE THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1029 PM EDT MON SEP 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM MORGANTOWN WV FLASH FLOODS
09/01/03 MONONGALIA ROAD FLOODING ALONG
FALLING RUN ROAD AND SUMMER
SCHOOL ROAD. REPORTED BY
EMERGENCY MANAGEMENT.PAZ009-015-016-022-020600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1059 PM EDT MON SEP 1 2003 ...STORMS WITH HEAVY DOWNPOURS EXPECTED... STORMS WITH HEAVY DOWNPOURS WILL MOVE AROSS THE COUNTY THROUGH MIDNIGHT. SOME OF THE STORMS WILL BE ACCOMPANIED BY WIND GUSTS TO 30 MPH, DANGEROUS LIGHTNING, AND BRIEF PERIODS OF HEAVY RAIN. THE RAIN WILL CAUSE PONDING OF WATER ON ROAD SURFACES AND COULD CAUSE FLOODING IN POOR DRAINAGE AREAS. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
WVZ021-022-020415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1115 PM EDT MON SEP 1 2003 ...RAIN MOVING BACK INTO MONONGALIA AND MARION COUNTIES... STORMS WITH HEAVY DOWNPOURS WILL MOVE AROSS MONONGALIA AND MARION COUNTY THROUGH 12:15 AM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, AND BRIEF PERIODS OF HEAVY RAIN. THE GROUND IS SATURATED FROM EARLIER RAINFALL. ADDITIONAL RAIN COULD BRING STREAMS AND CREEKS OUT OF THEIR BANKS. THE RAIN WILL CAUSE PONDING OF WATER ON ROAD SURFACES. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
PAZ007-020630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1133 PM EDT MON SEP 1 2003 ...STREAM NEAR BANKFULL IN MUCH OF MERCER COUNTY... RAIN OVER THE PAST SEVERAL HOURS HAS BROUGHT MANY STREAMS IN MERCER COUNTY TO NEAR BANKFULL. ADDITIONAL RAINFALL LATER TONIGHT COULD BRING THE STREAMS OUT OF THEIR BANKS. STAY TUNED TO WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
OHZ041-020500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1144 PM EDT MON SEP 1 2003 ...STREAMS RUNNING NEAR BANKFUL IN COLUMBIANA COUNTY... AT 11:40 PM, COLUMBIANA EMERGENCY MANAGEMENT REPORTS SEVERAL STREAMS RUNNING NEAR BANKFUL IN COLUMBIANA COUNTY OHIO. ONE PARTICULAR CONCERN IS WITH THE NORTHWEST BRANCH OF THE YELLOW CREEK NEAR SALINEVILLE IN SOUTHERN COLUMBIANA COUNTY. NATIONAL WEATHER SERVICE RADAR SHOWS THE RAIN HAS BECOME LIGHT ACROSS COLUMBIANA COUNTY. HOWEVER, PERSONS LIVING NEAR SMALL STREAMS IN COLUMBIANA COUNTY OHIO NEED TO KEEP A CLOSE EYE ON STREAM LEVELS OVERNIGHT, AS RUNOFF FROM THE PREVIOUS HEAVY RAIN MAY YET PRODUCE SOME FLOODING IN LOW LYING AREAS ALONG THE STREAMS. THE FLOOD WATCH CONTINUES UNTIL 11 AM. NEVER GO THROUGH FLOODED ROADS, ITS HARD TO JUDGE THE WATER DEPTH IN THE DARK OF NIGHT, AND THE FAST CURRENT CAN SWEEP YOU AWAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1208 AM EDT TUE SEP 2 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM 6 E NEW CASTLE PA FLASH FLOODS
09/01/03 LAWRENCE HERMAN CHURCH ROAD FLOODED
NEAR RT422.REPORTED BY
EMERGENCY MANAGEMENT.
1130 PM EAST BROOK PA FLASH FLOODS
09/01/03 LAWRENCE NESHANOCK CREEK FLOODING
IN HICKORY TWP. ALONG EAST
BROOK AND NESHANOCK
ROADS.REPORTED BY EMERGENCY
MANAGEMENT.
1200 AM NESHANNOCK TWP PA FLASH FLOODS
09/02/03 LAWRENCE HOUSE COLLAPSED IN
NESHANNOCK TWP. TRAILER
COURT EVACUATED. ROAD
COLLAPSED IN NESHANNOCK AND
WASHINGTON TWP. REPORTED BY
EMERGENCY MANAGEMENT.The Pittsburgh radar (KPBZ), 99 km away, was scanning. The volume nearest the first event began at 04:12 UTC.
1 flash flood. Local standard time, as filed.
Road flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374996.